MAUDE Adverse Event Report: K2M, INC. THORACIC PROBE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. THORACIC PROBE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 101-90054
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
The physician reported that during lumbar spine correction, the denali spinal system thoracic probe tip fractured while drilling the pilot hole at left l5 intra-operatively.The tip was retrieved immediately from the surgical site.The procedure was completed successfully with another thoracic probe without surgical delay.
 
Additional Manufacturer Narrative
Visual inspection: it was observed that device tip had been fractured, near the 40mm laser marking.It was also noted that the laser markings of the device were worn.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Manufacturing records reveal that the device was about 10 years old at the time of event, as it was manufactured in 2010.It is likely that repeated use during the device's service life could have compromised the material integrity of the device, causing the observed fracture.
 
Event or Problem Description

Brand Name
THORACIC PROBE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11005679
Report Number3004774118-2020-00346
Device Sequence Number11886101
Product Code LXH
UDI-Device Identifier10888857009868
UDI-Public10888857009868
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90054
Device Lot NumberAEXT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date03/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1